Jan 4, 2004
Follow-up: Dr Pierone, thank you so much for your response about adjusting my Combivir/Norvir treatment to a new timezone. You asked about why I am taking this combination - I am from Eastern Europe and I was given this medication by my doctor. No other options were discussed with me. Is there any known issue with this combination?
Response from Dr. Pierone
Some people are able to tolerate full-dose Norvir (I assume you are on either 400 or 600 mg twice daily) without problems and do well for many years. But this regimen has fallen out of favor because of simpler and better tolerated alternatives. For example, with Combivir and Sustiva the pill burden is three pills per day instead of 10 or 12 with your regimen. Full dose Norvir is also associated with a greater likelihood of gastrointestinal problems, metabolic issues like insulin resistance, diabetes, high triglycerides, and cholesterol elevations.
To add insult to injury, Abbott, the maker of Norvir, just raised the price of Norvir by about 500 percent last month in the United States. Here, Norvir is primarily used to boost the levels of other protease inhibitors and is used with medications that are competitors to Abbott's Kaletra (itself a combination of lopinavir and Norvir). It is generally believed that Abbott raised the price of Norvir because of increasing competition from other newer medications like Reyataz and Lexiva. Hopefully they will realize that this was a bad decision for patients and will rescind the price increase before more damage is done.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fever After Unprotected Sex Without Ejaculation Worried I Have HIV
- Herpes After Precum Touching Vagina Worried I Have HIV
- Hpv After Erotic Massage Sign Of HIV AIDS
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Vaginal Discharge After Drinking Water Worried I Have HIV
- Bacteria That Causes Hepatitis B
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.